Can You Overdose on Nyquil?

January 6, 2014 — 4 Comments

Yes, obviously. You can overdose on anything.

But, the question for me is what kind of effect it has after taking a normal amount many days in a row. Turns out: I have no idea.

There’s all kinds of dire consequences online, like nausea, vomiting, seizures, renal failure, death and this gem:

If doxylamine is consistently abused, it can cause the user to form lesions on their brain which affects memory, cognitive ability and emotions.

So, that sounds, you know, NOT GOOD. However, it seems that most of the abuse people are worried about — particularly if the questions internet users choose to post on the superhighway are any indication — is more along the lines of how it would affect you if you swallowed a whole bottle of Nyquil in one night or multiple bottles with alcohol over multiple nights. There’s really not a lot of information about what happens if you’re not actually trying to Nyquil all your problems away and instead just take slightly more than the prescribed amount in order to fall asleep without coughing for way too many nights in a row. The only indication that this is not totally advised is the note on the bottle that pretty much says if you still have to take this shit for more than two weeks, then you should see a doctor.

So. There’s that.

I’m mostly better. Maybe. Probably. Who knows. But, I’m still coughing myself awake at night. If I didn’t need to sleep, I’d be fine. And, if I didn’t have to go to jury duty today I would have gone to the doctor. Then, I think jury duty made me sicker — sick about the system, man.

I also got through a 1:20 easy bike ride yesterday without wanting to run my bike over with someone else’s car, by laying down in front of it. And, I didn’t even take Dayquil to do it (largely because I don’t believe in Dayquil — you should not be going about during the day passing around symptoms that are so bad you need to cover them up that much — and also one time I took some to get through a race and, well, lesson learned).

4 responses to Can You Overdose on Nyquil?

  1. 

    I swear, something is going around, and/or the air quality lately is actually as bad as they say. Everyone I know (including myself) is having some sort of coughing / sneezing / waking up feeling generally awful fits.

    Hope you’re feeling better soon! Don’t overdose!

Trackbacks and Pingbacks:

  1. Ironman Training Week 2: Dec. 30-Jan. 5 « It's Always Sunny Running - January 7, 2014

    […] in, which was good, and almost didn’t have to take multiple doses of Nyquil. Almost. Biked easily the 15′ over to the gym and swam an easy 1000y. Really just an effort […]

  2. Training: Oct. 6-12 « It's Always Sunny Running - October 13, 2014

    […] classes, meetings, and events because I was throwing up all night from coughing and overdosing on Nyquil. Since I could barely move, I did not do much besides […]

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s